MAUDE Adverse Event Report: COOK INC TURBO-JECT POWER INJECTABLE; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER

COOK INC TURBO-JECT POWER INJECTABLE; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Model Number G56194
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/12/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).This report includes relevant information known at this time. a follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
The international customer reported that the "long measuring wire" [sic] became stuck in the turbo-ject power injectable peripherally inserted central catheter (picc) line.Another wire was ultimately deployed in an attempt to un-stick the first wire.Eventually, the procedure was completed with no adverse events, and the picc line was finally placed in situ as intended.The wire was reportedly only inserted for 3-5 seconds, and the placement of the catheter was in the basilica vessel of the upper middle arm of the patient.The wire was flushed and well lubricated.The patient did not have any notable pre-existing conditions, and the device was utilized in a decently sized vessel, with no vascular complications.The product is reportedly available for return; however, as of the date of this report, no device has yet been received for evaluation.
 
Additional Manufacturer Narrative
Corrected data: additional information: blank fields on this form indicate the information is unknown, unchanged, or unavailable.A review of the complaint history, device history record, drawing, instructions for use (ifu), manufacturing instructions, quality control, and specifications of the device was conducted during the investigation.The device was not returned for analysis.However, three videos of the procedure were provided by the customer.In each video, the physician had difficulty withdrawing a wire guide from the picc, even demonstrating catheter buckling.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record shows no nonconforming events which could contribute to this failure mode.The device history record for the component lot numbers ic8009048, ic8075292, and ic8096001 were all reviewed, and all five non-conforming devices were scrapped.It should be noted there were no other reported complaints for this lot number.Among the precautions, the ifu states: patient movement can cause catheter tip displacement.Catheters placed via an antecubital vein have shown tip movement of up to 10 cm with motion of the extremity.The instructions for long wire guide and catheter placement state: 5.Remove the access wire guide.Using fluoroscopic control, insert the longer marked wire guide to determine the correct catheter length by advancing the wire guide to the desired catheter tip location.Once the wire guide tip is in proper position, using the proximal portion of the wire guide that is external to the patient, measure the distance from the triple etch marks to the puncture site.6.Leaving the sheath and wire guide in place, remove the dilator by rotating the locking collar counterclockwise.7.Introduce the catheter over the wire guide into the sheath as far as possible.8.Peel the sheath away from the catheter by grasping the two tabs of the sheath, snapping them down, and pulling outward and upward.Note: be sure to maintain catheter position while peeling sheath away.9.Once the sheath is removed, advance the catheter over the wire into the final position.10.Remove the wire guide, secure the catheter to the skin, and dress in standard fashion.Based on the available evidence, it is difficult to determine a root cause for this failure.The videos provided by the customer offered some insight into the difficulties that were encountered during the procedure, but not enough to definitively define a root cause for this failure.Therefore, the root cause is inconclusive.We have notified the appropriate personnel and will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.H3 other text : corrected data: additional information: blank fields on this form indicate the information is unknown, unchanged, or unavailable.A review of the complaint history, device history record, drawing, instructions for use (ifu), manufacturing instructions, quality control, and specifications of the device was conducted during the investigation.The device was not returned for analysis.However, three videos of the procedure were provided by the customer.In each video, the physician had difficulty withdrawing a wire guide from the picc, even demonstrating catheter buckling.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record shows no nonconforming events which could contribute to this failure mode.The device history record for the component lot numbers ic8009048, ic8075292, and ic8096001 were all reviewed, and all five non-conforming devices were scrapped.It should be noted there were no other reported complaints for this lot number.Among the precautions, the ifu states: patient movement can cause catheter tip displacement.Catheters placed via an antecubital vein have shown tip movement of up to 10 cm with motion of the extremity.The instructions for long wire guide and catheter placement state: 5.Remove the access wire guide.Using fluoroscopic control, insert the longer marked wire guide to determine the correct catheter length by advancing the wire guide to the desired catheter tip location.Once the wire guide tip is in proper position, using the proximal portion of the wire guide that is external to the patient, measure the distance from the triple etch marks to the puncture site.6.Leaving the sheath and wire guide in place, remove the dilator by rotating the locking collar counterclockwise.7.Introduce the catheter over the wire guide into the sheath as far as possible.8.Peel the sheath away from the catheter by grasping the two tabs of the sheath, snapping them down, and pulling outward and upward.Note: be sure to maintain catheter position while peeling sheath away.9.Once the sheath is removed, advance the catheter over the wire into the final position.10.Remove the wire guide, secure the catheter to the skin, and dress in standard fashion.Based on the available evidence, it is difficult to determine a root cause for this failure.The videos provided by the customer offered some insight into the difficulties that were encountered during the procedure, but not enough to definitively define a root cause for this failure.Therefore, the root cause is inconclusive.We have notified the appropriate personnel and will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
TURBO-JECT POWER INJECTABLE
Common Device Name
LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7182727
Report Number1820334-2018-00092
Device Sequence Number16407758
Product Code LJS
UDI-Device Identifier00827002561946
UDI-Public(01)00827002561946(17)190928(10)8252049
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K111244
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/21/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG56194
Device Catalogue NumberUPICDS-5.0-CT-OTW-ST-1110
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 12/12/2017
Supplement Date Received by Manufacturer04/25/2018
Initial Report FDA Received Date01/11/2018
Supplement Report FDA Received Date05/22/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1